Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Caribou, ME

August 4, 2007Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Aug 4, 2007, 2:43 PM EDT for Aroostook County, Maine. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2007, 2:43 PM EDT (18:43 UTC)
Expired
Aug 4, 2007, 3:45 PM EDT
In force
62 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Aroostook County, ME

What was reported inside it

TimeReportWhereRemark
Aug 4, 2:45 PM EDTHAIL 0.88Saint Francis, MENICKEL SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 6.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 041844
SVRCAR
MEC003-041945-
/O.NEW.KCAR.SV.W.0076.070804T1843Z-070804T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
243 PM EDT SAT AUG 4 2007

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  THIS INCLUDES THE CITIES OF...VAN BUREN...MADAWASKA...LIMESTONE...
  FORT KENT...EAGLE LAKE...DEBOULLIE MOUNTAIN...ALLAGASH...

* UNTIL 345 PM EDT...

* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  ALLAGASH...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAGLE LAKE BY 255 PM EDT...
  8 MILES SOUTH OF VAN BUREN BY 330 PM EDT...
  7 MILES NORTH OF LORING AND 9 MILES NORTH OF LIMESTONE BY 335 PM
  EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4726 6914 4692 6900 4688 6774 4743 6807

$$

NORCROSS
1 follow-up statement
000 
WWUS51 KCAR 041923
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
321 PM EDT SAT AUG 4 2007

MEC003-041945-
/O.CON.KCAR.SV.W.0076.000000T0000Z-070804T1945Z/
AROOSTOOK ME-
321 PM EDT SAT AUG 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN AROOSTOOK COUNTY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EAGLE LAKE...MOVING EAST AT 30 MPH. THIS STORM HAS
PRODUCED UP TO ONE INCH HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF GUERETTE BY 345 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4726 6914 4692 6900 4688 6774 4743 6807

$$

NORCROSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:49 AM EDT, 10 hours 54 minutes earlier.

Area forecast discussion, Aug 4, 3:49 AM EDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
349 AM EDT SAT AUG 4 2007

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PRESS ACROSS THE REGION TODAY AND SOUTH
OF THE AREA ON TONIGHT HIGH PRESSURE WILL BUILD ACROSS THE STATE
ON SUNDAY. THE HIGH WILL SLIDE EAST ON MONDAY. A COLD FRONT WILL
APPROACH MONDAY NIGHT AND MOVE THROUGH EARLY TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERN TODAY INTO THE EVENING WILL BE THE POTENTIAL FOR
ANOTHER ROUND OF THUNDERSTORMS. SOME POSSIBLY BEING MARGINALLY
SVR.

THINGS ARE WINDING DOWN ATTM PER LATEST RADAR AND IR SATL IMAGERY
AS ACTIVITY MOVES INTO AREAS ALREADY WORKED OVER FROM EARLIER
CONVECTION. THINKING HERE IS THAT CLOUDS WILL THIN OUT ENOUGH THIS
MORNING TO ALLOW FOR SOME FOG DEVELOPMENT. COLD FRONT IS IN QUEBEC
ALIGNED W/UPPER SWLY FLOW AND SLOWLY MOVING E.

LATEST SHORT GUIDANCE SOUNDINGS POINT TO AIRMASS BECOMING
UNSTABLE AGAIN LATER THIS MORNING INTO THE AFTERNOON W/HIGHEST
INSTABILITY ACROSS THE NRN & ERN AREAS. UA ANAL INDICATES
ADDITIONAL COOLING IN THE MID/UPPER LVLS AS FRONT PRESSES E. LLVLS
STILL REMAIN ON THE WARM SIDE INTO EARLY AFTERNOON AND THEN BEGIN
TO COOL DOWN AS COLD FRONT PASSES THROUGH. DECIDED TO BOOST POPS
UP INTO HIGH CHC CATEGORY AND ENHANCE THE WORDING W/THUNDERSTORMS
CONTAINING SMALL HAIL AND GUSTY WINDS. INSTABILITY PARAMS SHOW DECENT
MUCAPES HITTING ABV 1500 J/KG...KIS NEARING 30 & SI GOING TO -2.
LAPSE RATES IN THE MID LVLS ARE FCST TO BE AROUND 6.2 C/KM AND
DECENT 0-6KM SHEAR OF 25 KTS. LOOKS LIKE 40 KT JET/VORTICITY MAX
FROM H7-H5 TO AID IN THE SHEAR. WOULD NOT BE SURPRISED TO SEE SOME
CELLS BECOME MARGINALLY SVR W/A PULSE TYPE OF ENVIRONMENT. THE
FACTOR LEADING AGAINST THIS WOULD BE LARGE AREA OF DRY AIR FROM
H7-H5 WORKING ITS WAY EWD THIS AFTERNOON. AT ANY RATE...THINGS
WILL NEED TO BE MONITORED.

ACTIVITY SHOULD DIMINISH THIS EVENING AS COLD FRONT PASSES THROUGH
THE REGION AND AIRMASS COOLS DOWN. CLEARING TO TAKE PLACE NEAR OR
AFT MIDNIGHT W/TEMPS FALLING BACK INTO THE 50S. TOOK PREV FCSTD
TEMPS AND JUST MADE ADJUSTMENTS INITIALLY TO MATCH LATEST OBS.
&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY...CREST OVER THE
STATE SUNDAY NIGHT THEN MOVE TO THE EAST MONDAY. LOW PRESSURE WILL
APPROACH THE REGION FROM THE WEST AND MOVE THROUGH NEW ENGLAND
MONDAY NIGHT INTO TUESDAY MORNING. HAVE ADJUSTED SKY GRIDS SUNDAY
TO BETTER FIT POPS...OTHERWISE NO OTHER CHANGES TO POP OR SKY
GRIDS. FOR WINDS HAVE USED MAV/MET AND NAM12 COMBINATION. HAVE
ALSO UPDATED TEMPERATURE AND DEW POINTS OVER THE COASTAL WATERS
WITH THE NAM12.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE NEXT SYSTEM TO APPROACH WILL COME ALONG ON WEDNESDAY WITH A
CHANCE FOR SHOWERS. LATEST MODELS SHOW BEST CHANCES FOR SHOWERS
WILL BE ACROSS DOWNEAST MAINE ON WEDNESDAY. HIGH PRESSURE SHOULD
RETURN FOR LATE IN THE WEEK.
&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
PRETTY MUCH VFR ATTM W/THE POTENTIAL FOR MVFR THIS MORNING DUE TO
SOME FOG. CONDITIONS COULD GO BRIEFLY TO MVFR THIS AFTERNOON AS
SHRA/TSRA MOVE THROUGH THE CWA MAINLY NRN SITES. LOOKING FOR VFR
CONDITIONS TONIGHT RIGHT INTO MONDAY. NEXT CHC FOR CONDITIONS TO
GO MVFR/IFR COULD COME LATE MONDAY NIGHT INTO TUESDAY AS LOW PRES
MOVES ACROSS THE REGION. &&

.MARINE...
STAYED THE COURSE W/CONDITIONS REMAINING BLO SCA.

SHORT TERM: WIND GRIDS GENERATED WITH A 50/50 CONSENSUS OF THE
NAM12 AND THE GFS THEN MANUALLY LOWERED TO ELIMINATE HIGH SPEED
BIAS DUE TO MARINE LAYER. FOR WAVES: WNA SOUTHEAST SWELL FIELD OF
1 TO 2 FEET LOOKS GOOD SUNDAY INTO TUESDAY. WIND WAVE GROUP LOOKS
OVERDONE...SO WILL MAKE NECESSARY REDUCING TO COMBINED SEA.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HEWITT
SHORT TERM...MIGNONE
LONG TERM...BLOOMER/ALLEGRETTO
AVIATION...HEWITT
MARINE...HEWITT/MIGNONE
Hazardous weather outlook, Aug 4, 5:17 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
517 AM EDT SAT AUG 4 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-050930-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
517 AM EDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS MORNING INTO THE
AFTERNOON. SOME THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO RELAY ANY WIND OR HAIL REPORT TO THE
NATIONAL WEATHER SERVICE IN CARIBOU.

HEWITT

In the hours before

Local storm report, Aug 4, 11:59 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1159 AM EDT SAT AUG 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.

&&

LA
Local storm report, Aug 4, 12:59 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1259 PM EDT SAT AUG 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.

1215 PM     HAIL             SAINT AGATHA            47.24N 68.31W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1240 PM     HAIL             GRAND ISLE              47.31N 68.15W
08/04/2007  E2.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HAIL UP TO 2 INCHES IN SIZE.

&&

LA
Local storm report, Aug 4, 1:33 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
133 PM EDT SAT AUG 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.

1215 PM     HAIL             SAINT AGATHA            47.24N 68.31W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1240 PM     HAIL             GRAND ISLE              47.31N 68.15W
08/04/2007  E2.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HAIL UP TO 2 INCHES IN SIZE.

1249 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1249 PM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED. EXTENSIVE DAMAGE DONE TO
            CARS IN MULTIPLE PARKING LOTS INCLUDING MARTINS FORD.

0105 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            ONE INCH SIZE HAIL.

0115 PM     HAIL             5 SE WASHBURN           46.74N 68.08W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED IN CROUSEVILLE.

0122 PM     HAIL             STOCKHOLM               47.04N 68.14W
08/04/2007  E0.50 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HALF INCH SIZED HAIL REPORTED.

0125 PM     HAIL             NEW SWEDEN              46.94N 68.12W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZED HAIL.

&&

LA
Local storm report, Aug 4, 1:43 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
143 PM EDT SAT AUG 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.

1215 PM     HAIL             SAINT AGATHA            47.24N 68.31W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1240 PM     HAIL             GRAND ISLE              47.31N 68.15W
08/04/2007  E2.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HAIL UP TO 2 INCHES IN SIZE.

1245 PM     HAIL             5 SE FRENCHVILLE        47.23N 68.30W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            GOLF BALL SIZED HAIL REPORTED AT LONG LAKE.

1249 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1249 PM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED. EXTENSIVE DAMAGE DONE TO
            CARS IN MULTIPLE PARKING LOTS INCLUDING MARTINS FORD.

0105 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            ONE INCH SIZE HAIL.

0115 PM     HAIL             5 SE WASHBURN           46.74N 68.08W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED IN CROUSEVILLE.

0122 PM     HAIL             STOCKHOLM               47.04N 68.14W
08/04/2007  E0.50 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HALF INCH SIZED HAIL REPORTED.

0125 PM     HAIL             NEW SWEDEN              46.94N 68.12W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZED HAIL.

&&

LA
Local storm report, Aug 4, 1:48 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
148 PM EDT SAT AUG 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.

1215 PM     HAIL             SAINT AGATHA            47.24N 68.31W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1240 PM     HAIL             GRAND ISLE              47.31N 68.15W
08/04/2007  E2.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HAIL UP TO 2 INCHES IN SIZE.

1245 PM     HAIL             5 SE FRENCHVILLE        47.23N 68.30W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            GOLF BALL SIZED HAIL REPORTED AT LONG LAKE.

1249 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED.

1249 PM     HAIL             FORT KENT               47.26N 68.59W
08/04/2007  E1.75 INCH       AROOSTOOK          ME   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED. EXTENSIVE DAMAGE DONE TO
            CARS IN MULTIPLE PARKING LOTS INCLUDING MARTINS FORD.

0105 PM     HAIL             VAN BUREN               47.16N 67.94W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            ONE INCH SIZE HAIL.

0115 PM     HAIL             5 SE WASHBURN           46.74N 68.08W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED IN CROUSEVILLE.

0122 PM     HAIL             STOCKHOLM               47.04N 68.14W
08/04/2007  E0.50 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HALF INCH SIZED HAIL REPORTED.

0125 PM     HAIL             NEW SWEDEN              46.94N 68.12W
08/04/2007  E0.88 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            NICKEL SIZED HAIL.

0135 PM     HAIL             FORT FAIRFIELD          46.77N 67.83W
08/04/2007  E1.00 INCH       AROOSTOOK          ME   NWS EMPLOYEE

            QUARTER SIZED HAIL REPORTED.

&&

LA

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:05 PM EDTAreal Flood AdvisoryCARHancock, Penobscot, Washington3 hr
Aug 3, 9:38 PM EDTSevere Thunderstorm WarningCARWashington37 min
Aug 3, 10:15 PM EDTSevere Thunderstorm WarningCARWashington15 min
Aug 4, 12:28 AM EDTMarine Weather StatementCAR62 min
Aug 4, 12:41 AM EDTSpecial Marine WarningCAR34 min
Aug 4, 3:35 AM EDTMarine Weather StatementCAR55 min
Aug 4, 5:31 AM EDTSevere Thunderstorm WarningCARHancock, Washington29 min
Aug 4, 5:43 AM EDTMarine Weather StatementCAR62 min
Aug 4, 11:39 AM EDTSevere Thunderstorm WarningCARAroostook66 min
Aug 4, 12:36 PM EDTTornado WarningCARAroostook24 min
Aug 4, 1:18 PM EDTSevere Thunderstorm WarningCARAroostook57 min
Aug 4, 2:16 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot59 min
Aug 4, 3:18 PM EDTSevere Thunderstorm WarningCARAroostook42 min
Aug 4, 3:43 PM EDTSevere Thunderstorm WarningCARAroostook47 min
Aug 4, 4:17 PM EDTAreal Flood AdvisoryCARAroostook58 min
Aug 4, 4:38 PM EDTSevere Thunderstorm WarningCARHancock, Washington38 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.